[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.176.107. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 12, 1973

Sinus Standstill Following Intravenous Lidocaine Administration

Author Affiliations

From the Division of Cardiology, Department of Medicine, the George Washington University School of Medicine, and District of Columbia General Hospital, Washington, DC. Dr. Wadhwa is a fellow in cardiology at the George Washington University Medical Division.

JAMA. 1973;223(7):790-792. doi:10.1001/jama.1973.03220070044011
Abstract

A fatal case of sinus standstill followed intravenous injection of therapeutic doses of lidocaine hydrochloride. The patient had congestive heart failure, but had no "sick sinus syndrome." To our knowledge, serious, adverse effects of lidocaine on sinus node function have not been reported previously. Our experience suggests that clinical assessment of the cardiac status is an important consideration in selecting a therapeutic dose of lidocaine. All patients receiving this drug require observation for adverse effects, even if doses are within the currently recommended ranges.

×